Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 22, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 3, 2018, 9:01 PM EDT. It took effect at May 4, 2018, 9:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2018, 9:01 PM EDT (01:01 UTC)
- In effect from
- May 4, 2018, 9:00 AM EDT
- Expired
- May 4, 2018, 4:11 AM EDT
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
336 WHUS71 KCLE 040101 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 901 PM EDT Thu May 3 2018 .Low pressure will move northeast through the central Great Lakes on Friday dragging a trailing cold front across the lake. Southwest winds will increase ahead of the front bringing small craft advisory conditions to the lake beginning friday morning. Conditions will persist into friday night. LEZ144>149-040915- /O.NEW.KCLE.SC.Y.0022.180504T1300Z-180505T0700Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 901 PM EDT Thu May 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 3 AM EDT SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 9 AM Friday to 3 AM EDT Saturday. * WINDS...Southwest 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142-143-040915- /O.NEW.KCLE.SC.Y.0022.180504T1300Z-180505T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 901 PM EDT Thu May 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 9 AM to 9 PM EDT Friday. * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
1 follow-up statement
644 WHUS71 KCLE 040811 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 411 AM EDT Fri May 4 2018 .Low pressure will move northeast through the central Great Lakes on Friday dragging a trailing cold front across the lake. Southwest winds will increase with the front bringing gale force winds to the lake this afternoon and evening. LEZ142-143-041615- /O.UPG.KCLE.SC.Y.0022.180504T1300Z-180505T0100Z/ /O.NEW.KCLE.GL.W.0007.180504T1600Z-180504T2200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 411 AM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from noon today to 6 PM EDT this evening. * WINDS...West gales to 35 knots with gusts up to 45 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ144-145-041615- /O.UPG.KCLE.SC.Y.0022.180504T1300Z-180505T0700Z/ /O.NEW.KCLE.GL.W.0007.180504T1600Z-180504T2200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 411 AM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from noon today to 6 PM EDT this evening. * WINDS...Southwest gales to 35 knots with gusts up to 45 knots. * WAVES...6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ146>149-041615- /O.UPG.KCLE.SC.Y.0022.180504T1300Z-180505T0700Z/ /O.NEW.KCLE.GL.W.0007.180504T1900Z-180505T0100Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 411 AM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 3 PM this afternoon to 9 PM EDT this evening. * WINDS...Southwest to 35 knots with gusts up to 45 knots. * WAVES...6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ162>165-041615- /O.NEW.KCLE.GL.W.0007.180504T1600Z-180504T2200Z/ Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 411 AM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from noon today to 6 PM EDT this evening. * WINDS...Southwest gales to 35 knots with gusts up to 45 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-166>169-041615- /O.NEW.KCLE.GL.W.0007.180504T1900Z-180505T0100Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 411 AM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 3 PM this afternoon to 9 PM EDT this evening. * WINDS...West 30 to 40 knots with gusts up to 50 knots. * WAVES...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 3, 7:37 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 3, 7:37 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 737 PM EDT Thu May 3 2018 .SYNOPSIS... A stationary boundary over the central Great Lakes will direct several pieces of low pressure eastward along it through tonight. A cold front will move across the area on Friday. High pressure briefly builds across the area on Saturday but another cold front should arrive on Sunday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A complicated setup overnight. Currently a quasi- stationary front is just north of the forecast area. Outflow boundaries and several weak short waves continue to move through the warm sector triggering areas of showers and thunderstorms. Most of the shower and thunderstorm activity from this afternoon has moved east of the area. Overnight will be difficult as several factors come into play. Both NAM and GFS show an upper level short wave moving north towards the forecast area 00-06Z...near 12z the surface front and low pressure system will become a factor. The difficult part of the forecast is predicting how much precipitation will form with the pre-frontal short wave late this evening. We could end up with two rounds of precipitation...one late this evening and another towards morning with the front. Radar already shows precipitation forming over the lower Ohio Valley so I am hedging towards towards the two rounds of precipitation. Either way, the POPS will be high overnight. Exact timing of the precipitation will be likely with the highest confidence in late tonight and lesser confidence in the evening precipitation. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... Low pressure will be moving north of the forecast area at 12Z Friday. Widespread precipitation and thunderstorms are likely to be over most of forecast area at daybreak. Due to the timing...the severe weather threat will likely be minimal but SPC does have the eastern parts of the forecast area in a Marginal Risk Outlook. The front will move east of the forecast area from west to east during the afternoon. The threat for precipitation will be over Friday evening. High pressure will briefly build over the region on Saturday. Models in relatively good agreement. By daybreak Saturday front is lingering near the Ohio River with weak surface high pressure over the Lower Great Lakes. Low tracks across the Upper Ohio Valley Saturday night, but precip remains well south of the forecast area. A weak front sags across the forecast area late Sunday into Sunday night. Both the GFS and the ECMWF show relatively dry system so for now will just continue with chance pops Sunday afternoon and evening. Front south of the forecast area by daybreak Monday ushering in dry and cooler conditions. && .LONG TERM /MONDAY THROUGH THURSDAY/... The long term begins Monday night with the GFS and ECMWF showing high pressure extending across Ohio from New England. The GFS is the stronger and drier of the two models with the ECMWF showing more moisture, perhaps enough for afternoon convection, just south of the area. Will continue however with supported model trends and persistence keeping with a dry forecast Monday night and Tuesday. Tuesday night and Wednesday will also continue dry. Models diverging a bit but still high pressure is depicted affecting the area from the east or northeast while the focus of convection will likely remain west of the area closer to low pressure in the central plains. May need chance pops for afternoon/evening convection in southerly return flow but for now will remain dry. Wednesday night and Thursday however will bring in chance pops for showers and a slight chance of thunder. Low in the central plains moves northeast across the central Great Lakes as an upper trough tracks east through the region. Deep moisture moves into the area from the west and south with an open GLFMX. As timing gets better a period of likely pops may be needed but for now will keep at chance. Temps seasonal with highs in the 60s and lower 70s. && .AVIATION /00Z Friday THROUGH Tuesday/... Things remain fairly quiet with just a few showers near YNG. These should exit to the east shortly and after that the evening should be dry with VFR conditions. Expect precip to develop overnight and move into the west around 08z or 09z. By 12z precip will be likely just about anywhere. Given the time of day will only mention vicinity thunder. A cold front will cross the area Friday morning and afternoon. Some more showers are possible along the front. Best chances for thunder should be east of the area on Friday and will omit from the new forecast. SW flow will continue overnight and then become WSW to W behind the cold front. Speeds will increase behind the front with gusts to 30 knots possible most areas. && .MARINE... Small craft advisory likely Friday afternoon into Friday night. Southwest winds will increase to 15 to 25 knots Friday ahead of approaching cold front. Winds will turn to the Northwest Friday evening with the passage of the front. Winds become light and variable by Saturday morning as high pressure builds in. High pressure will remain over The Lower Lakes into Sunday afternoon when another weak front moves across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garnet NEAR TERM...Garnet SHORT TERM...DJB/Garnet LONG TERM...TK AVIATION...Kubina MARINE...Lombardy
Hazardous weather outlook, May 3, 4:20 AM EDT, 16 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EDT Thu May 3 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 420 AM EDT Thu May 3 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Numerous outflow boundaries will interact with a strong low level jet late this morning into the afternoon. This may lead to the development of strong to severe thunderstorms with the main threat being strong damaging winds. There is uncertainty about the amount of instability across the region this afternoon. While the entire region is in the slight risk area, it appears the best chances will generally be near and east of a line from Cleveland to Marion. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Better shear ahead of a cold front on Friday may lead to another round of strong to severe thunderstorms. Strong damaging winds will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:34 AM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 14 hr |
| May 4, 4:11 AM EDT | Gale Warning | CLE | 15 hr | |
| May 4, 9:32 AM EDT | Low Water Advisory | CLE | 8 hr | |
| May 4, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 45 min |
| May 4, 1:17 PM EDT | Special Marine Warning | CLE | 88 min | |
| May 4, 1:29 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 4, 2:03 PM EDT | Special Marine Warning | CLE | 97 min | |
| May 4, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Richland, Summit, Wayne | 45 min |
| May 4, 3:02 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 43 min |
| May 4, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 42 min |
| May 4, 3:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 24 min |
| May 4, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 18 min |
| May 4, 3:33 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
| May 4, 3:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Richland | 23 min |
| May 4, 6:52 PM EDT | Small Craft Advisory | CLE | 2 hr | |
| May 4, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 20 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.